Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 206, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Aug 9, 2000, 8:50 PM EDT for Bertie County, North Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2000, 8:50 PM EDT (00:50 UTC)
- Expired
- Aug 9, 2000, 9:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County Bertie County, NC
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4457 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
662 WUUS51 KAKQ 100050 SVRAKQ NCC015-100115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 850 PM EDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BERTIE COUNTY IN NORTHEAST NORTH CAROLINA * UNTIL 915 PM EDT * AT 850 PM EDT...LAW ENFORCEMENT OFFICIALS REPORTED A SEVERE THUNDERSTORM 3 MILES SOUTH OF GLOVERS CROSSWARDS...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR PERRYTOWN AT 855 PM MOUNT GOULD AT 900 PM TODDS CROSSROADS AT 905 PM ASHLAND AT 910 PM MIDWAY AND EDENHOUSE AT 915 PM THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS. WINDS UP TO 60 MILES AN HOUR. VERY FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. STAY AWAY FROM WINDOWS. $$ SCHUMANN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:48 PM EDT, 6 hours 2 minutes earlier.
Area forecast discussion, Aug 9, 2:48 PM EDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 248 PM EDT WED AUG 9 2000 ANOTHER HOT/HUMID DAY WITH HEAT INDICIES REACHING ABOVE 100 ONCE AGAIN. CURR FOCUS IS ON BOW/LINE OF THUNDERSTORMS MOVING THROUGH WV INTO PA AND NORTHERN VA. BOXES TO THE N AND W OF CWA ATTM. UPD POPS AND STRONGLY WORDED ZFP FOR TONIGHT. WITH FRONT APPROACHING NRN VA ON THURS AND SLOWING...MAY BE IN FOR ANOTHER BOUT OF STRONG STORMS FROM EARLY TO LATE AFTERNOON. ENVIRONMENT FAVORABLE NOW THRU THURSDAY AND LINGERING INTO FRIDAY...ESP IF FRNT STALLS OR SLOWS CONSIDERABLY...AVN SHOWS HIGH PRES TO WEAK TO FRNT THROUGH WITH CONVICTION...ETA/NGM MORE DEFINITE WITH FRONTAL PUSH THRU VA AND INTO AND THROUGH MUCH OF NC BY SAT. PWS OF 1.8 TO 2 INCHES AND HIGH CAPES FROM 3000 TO 5000 J/KM...ANY STORMS WILL PRODUCE HVY RAINS OVER ALREADY SATURATED AREA. COOLER ON SAT/SUN AFTER FROPA...AND DRYING IN STORE THRU WEEKEND. KEPT CHC SHRAS/TSTMS IN ZONES THROUGH FRIDAY...BUT MAY CLR NRN CTYS FRIDAY AFTERNOON...PRIOR TO ISSUE TIME. XTND PARTLY CLOUDY OVER SRN AND CLEARING WELL TO N SAT/SUN WITH LOWS MID TO UPPER 60S AND HIGHS IN THE MID TO UPPER 80S. WAITING TO SEE WHAT TD4 HAS IN STORE...MAY BE IN TROP MOISTURE EARLY NEXT WEEK. CWF: NO FLAGS...HOWEVER STRONGLY WORDED WINDS AND WAVES/SEAS HIGHER IN THUNDERSTORMS. .AKQ... MD...NONE. NC...NONE. VA...NONE. 22
In the hours before
Special weather statement, Aug 9, 6:40 PM EDT, 2 hours 10 minutes before
MDZ021>025-VAZ048-049-060>100-100030- SPECIAL WEATHER STATEMENT...CORRECTED TO ADD COLONIAL HEIGHTS NATIONAL WEATHER SERVICE WAKEFIELD, VA 640 PM EDT WED AUG 9 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 670 HAS BEEN CANCELED TO THE NORTH OF ROUTE 460 AND WEST OF INTERSTATE 95... ...SEVERE THUNDERSTORM WATCH 670 REMAINS IN EFFECT FOR THE REMAINDER OF CENTRAL AND SOUTHEAST VIRGINIA...AND THE VIRGINIA AND LOWER MARYLAND EASTERN SHORE UNTIL 10 PM... THE RAPID MOVING LINE OF INTENSE THUNDERSTORMS HAS CLEARED MOST OF THE VIRGINIA PIEDMONT AND THE WESTERN AND NORTHERN SUBURBS OF RICHMOND...AS A RESULT THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING LOCATIONS IN VIRGINIA... THE COUNTIES OF...AMELIA...CAROLINE...CHESTERFIELD...CUMBERLAND FLUVANNA...GOOCHLAND...HANOVER...HENRICO...LOUISA...PRINCE EDWARD POWHATAN...AND NOTTOWAY...AND THE INDEPENDENT CITIES OF COLONIAL HEIGHTS AND RICHMOND. ONCE AGAIN...THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE REMAINDER OF CENTRAL...SOUTH CENTRAL...AND SOUTHEAST VIRGINIA...AND THE VIRGINIA AND LOWER MARYLAND EASTERN SHORE UNTIL 10 PM. STAY TUNED TO NOAA WEATHER RADIO AND/OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. MALOIT
Special weather statement, Aug 9, 7:02 PM EDT, 1 hour 48 minutes before
MDZ021>024-NCZ012>017-030>032-102-VAZ065-077>079-084>094-096>100- 100030- SPECIAL WEATHER STATEMENT...CORRECTION TO EXCLUDE NC COUNTIES FROM WATCH NATIONAL WEATHER SERVICE WAKEFIELD VA 702 PM EDT WED AUG 9 2000 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHEAST VIRGINIA AND THE EASTERN SHORE UNTIL 10 PM... A LINE OF SHOWERS AND A FEW THUNDERSTORMS WILL ADVANCE THROUGH SOUTHEAST VIRGINIA AND THE EASTERN SHORE THIS EVENING. THE LINE WILL BE ACCOMPANIED BY GUSTY WINDS AROUND 40 MPH...AND OCCASIONAL LIGHTNING. THE STORMS WILL MOVE THROUGH NORFOLK AND POQUOSON AROUND 730 PM...AND WILL REACH CHINCOTEAGUE...VIRGINIA BEACH AND AHOSKIE AROUND 8 PM. ALTHOUGH MOST STORMS HAVE DROPPED BELOW SEVERE LEVELS...AN ISOLATED SEVERE STORM IS STILL POSSIBLE IN THE WATCH AREA. STAY TUNED FOR UPDATES ON THESE STORMS. REILLY
Special weather statement, Aug 9, 7:25 PM EDT, 1 hour 25 minutes before
MDZ021>025-VAZ065>067-072>100-100115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 725 PM EDT WED AUG 9 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 670 HAS BEEN CANCELED FOR PORTIONS OF THE LOWER MARYLAND EASTERN SHORE...NORTHERN NECK...AND CENTRAL AND SOUTH CENTRAL VIRGINIA... ...SEVERE THUNDERSTORM WATCH 670 REMAINS IN EFFECT UNTIL 10 PM FOR SOUTHEAST VIRGINIA...THE VIRGINIA EASTERN SHORE...AND THE REMAINDER OF THE LOWER MARYLAND EASTERN SHORE...NORTHERN NECK...AND CENTRAL AND SOUTH CENTRAL VIRGINIA... THE RAPIDLY MOVING LINE OF STRONG STORMS HAS MOVED TO FROM THE NORTHERN NECK...TO THE PENINSULA...TO SOUTHSIDE VIRGINIA...AND HAS WEAKENED...ESPECIALLY ALONG ITS NORTHERN EXTENT. AS A RESULT THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING LOCATIONS... IN VIRGINIA...THE COUNTIES OF CHARLES CITY...DINWIDDIE...ESSEX KING AND QUEEN...KING WILLIAM...LUNENBURG...NEW KENT...NOTTOWAY PRINCE GEORGE...RICHMOND...AND WESTMORELAND...AND THE INDEPENDENT CITIES OF HOPEWELL AND PETERSBURG. IN MARYLAND...THE COUNTIES OF DORCHESTER AND WICOMICO. ONCE AGAIN...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR SOUTHEAST VIRGINIA...THE VIRGINIA EASTERN SHORE...THE REMAINDER OF CENTRAL AND SOUTH CENTRAL VIRGINIA...AND THE REMAINDER OF THE LOWER MARYLAND EASTERN SHORE UNTIL 10 PM. WHILE STORMS HAVE WEAKENED TO BELOW SEVERE LIMITS...ISOLATED SEVERE SoTORMS ARE STILL POSSIBLE IN THE WATCH AREA. STAY TUNED TO NOAA WEATHER RADIO AND/OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. MALOIT
Special weather statement, Aug 9, 8:00 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 800 PM EDT WED AUG 9 2000 NCZ012>017-032-VAZ095>098-100045- NORTHAMPTON...PASQUOTANK...CITY OF NORFOLK...CITY OF CHESAPEAKE... CITY OF SUFFOLK...PERQUIMANS...GATES...HERTFORD...CITY OF VIRGINIA BEACH...CAMDEN...CITY OF PORTSMOUTH AND CURRITUCK 800 PM EDT WED AUG 9 2000 ...GUSTY WINDS MOVING THROUGH TIDEWATER AREA AND NORTHERN OUTER BANKS THROUGH 9 PM... THUNDERSTORMS WITH WIND GUSTS TO 40 MPH CAN BE EXPECTED FOR THE NEXT HOUR ACROSS MOST OF THE TIDEWATER AREA. ALSO EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THESE STORMS. THE THUNDERSTORMS WILL BE NEAR...EASONS CROSSROADS AT 755 PM... CORAPEAKE AT 800 PM...DOWNTOWN NORFOLK AT 805 PM...HOBBSVILLE AT 810 PM...SANDY CROSS AT 815 PM...GREENBRIER AT 815 PM. THE NORTHERN OUTER BANKS WILL EXPERIENCE THESE STORMS BY 830 PM. SCHUMANN
Special weather statement, Aug 9, 8:11 PM EDT, 39 minutes before
NCZ012>017-030>032-VAZ095>098-100110- SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE WAKEFIELD, VA 811 PM EDT WED AUG 9 2000 ...GUSTY WINDS MOVING THROUGH TIDEWATER AREA AND NORTHERN OUTER BANKS THROUGH 9 PM... THUNDERSTORMS WITH WIND GUSTS TO 40 MPH CAN BE EXPECTED FOR THE NEXT HOUR ACROSS MOST OF THE TIDEWATER AREA. ALSO EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THESE STORMS. THE THUNDERSTORMS WILL BE NEAR...EASONS CROSSROADS AT 755 PM... CORAPEAKE AT 800 PM...DOWNTOWN NORFOLK AT 805 PM...HOBBSVILLE AT 810 PM...SANDY CROSS AT 815 PM...GREENBRIER AT 815 PM. THE NORTHERN OUTER BANKS WILL EXPERIENCE THESE STORMS BY 830 PM. STAY TUNfED TO NOAA WEATHER RADIO AND/OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SCHUMANN
Special weather statement, Aug 9, 8:30 PM EDT, 20 minutes before
MDZ021>025-VAZ065-077>079-084>100-100129- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 830 PM EDT WED AUG 9 2000 ..SEVERE THUNDERSTORM WATCH NUMBER 670 HAS BEEN CANCELED FOR ALL REMAINING PORTIONS OF THE LOWER MARYLAND EASTERN SHORE... NORTHERN NECK...AND SOUTHEAST VIRGINIA... THUNDERSTORMS WITH WIND GUSTS TO 40 MPH CAN BE EXPECTED FOR THE NEXT HOUR ACROSS THE SOUTHERN TIDEWATER AREA...SOUTHEAST INTO THE NORTHERN OUTER BANKS. WHILE STORMS HAVE WEAKENED TO BELOW SEVERE LIMITS...ISOLATED STORMS ARE CAPABLE OF BREAKING SMALL TREE LIMBS AND UPROOTING SMALL TREES. STAY TUNED TO NOAA WEATHER RADIO AND/OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE6 WARNINGS FROM THE NATIONAL WEATHER SERVICE. SCHUMANN
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 9:01 PM EDT | Severe Thunderstorm Warning | AKQ | Currituck | 29 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.